Annals of Global Analysis and Geometry

, Volume 51, Issue 3, pp 267–286 | Cite as

q-parabolicity of stratified pseudomanifolds and other singular spaces

  • Francesco BeiEmail author
  • Batu Güneysu


The main result of this paper is a sufficient condition to have a compact Thom–Mather stratified pseudomanifold endowed with a \(\hat{c}\)-iterated edge metric on its regular part q-parabolic. Moreover, besides stratified pseudomanifolds, the q-parabolicity of other classes of singular spaces, such as compact complex Hermitian spaces, is investigated.


q-parabolicity Stochastic completeness Heat kernel Stratified pseudomanifold Iterated edge metric Hermitian complex space 



The authors wish to thank the anonymous referee for his valuable comments that in particular led to the current formulation of Proposition 4.5. The second named author (B.G.) would like to thank Stefano Pigola for many motivating discussions. Both authors have been financially supported by SFB 647: Raum-Zeit-Materie.


  1. 1.
    Albin, P., Leichtnam, E., Mazzeo, R., Piazza, P.: The signature package on Witt spaces. Ann. Sci. de l’Ecole Normale Supérieure 45, 241–310 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Ancona A.: Théorie du potentiel sur les graphes et les variétés. (French) [Potential theory on graphs and manifolds] École d’été de Probabilités de Saint-Flour XVIII–1988, pp. 1–112, Lecture Notes in Math., vol. 1427. Springer, Berlin (1990)Google Scholar
  3. 3.
    Bei F.: General perversities and \(L^2\)-de Rham and Hodge theorems on stratified pseudomanifolds. Bull. Sci. Math. 138(1), 2–40Google Scholar
  4. 4.
    Bei, F.: Poincaré duality, Hilbert complexes and geometric applications. Adv. Math. 267, 121–175 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bei, F.: The \(L^2\)-Atiyah-Bott-Lefschetz theorem on manifolds with conical singularities: a heat kernel approach. Ann. Global Anal. Geom. 44(4), 565–605 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bierstone, E., Milman, P.D.: Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant. Invent. Math. 128(2), 207–302 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bochnak, J., Coste, M., Roy, M.: Real algebraic geometry. Translated from the 1987 French original. Revised by the authors. Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 36. Springer, Berlin (1998)Google Scholar
  8. 8.
    Brasselet, J., Hector, G., Saralegi, M.: \(L^2-\)cohomologie des espaces statifiés. Manuscr. Math. 76, 21–32 (1992)CrossRefzbMATHGoogle Scholar
  9. 9.
    Brasselet, J., Hector, G., Saralegi, M.: Théorème de de Rham pour les variétés stratifiées. Ann. Global Anal. Geom. 9(3), 211–243 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Chavel, I., Feldman, E.: Spectra of domains in compact manifolds. J. Funct. Anal. 30, 198–222 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Cheeger, J.: On the Hodge Theory of Riemannian Pseudomanifolds, Proc. Symp. Pure Math., vol. 36, pp. 91–106. American Mathematical Society, USA (1980)Google Scholar
  12. 12.
    Cheeger, J.: On the spectral geometry of spaces with cone-like singularities. Proc. Nat. Acad. Sci. USA 76(5), 2103–2106 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Cheeger, J.: Spectral geometry of singular Riemannian spaces. J. Differ. Geom. 18, 575–6657 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Fischer, G.: Complex analytic geometry. Lecture Notes in Mathematics, vol. 538. Springer, Berlin, New York (1976)CrossRefGoogle Scholar
  15. 15.
    Gol’dshtein, V., Troyanov, M.: Axiomatic theory of Sobolev spaces. Expo. Math. 19(4), 289–336 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Grant, Melles: C., Milman, P.: Metrics for singular analytic spaces. Pacific J. Math. 168(1), 61–156 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Grauert, H., Remmert, R.: Coherent analytic sheaves. Grundlehren der Mathematischen Wissenschaften, vol. 265. Springer, Berlin (1984)Google Scholar
  18. 18.
    Grieser, D.: Local geometry of singular real analytic surfaces. Trans. Am. Math. Soc. 355(4), 1559–1577 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Griffiths P., J. Harris J.: Principles of algebraic geometry. Reprint of the 1978 original. Wiley Classics Library. John Wiley & Sons, Inc., New York (1994)Google Scholar
  20. 20.
    Grigor’yan, A.: Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds. Bull. Am. Math. Soc. 36, 135–249 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Grigor’yan, A.: Heat kernel and analysis on manifolds. AMS/IP Studies in Advanced Mathematics, vol. 47. American Mathematical Society, Providence, RI; International Press, Boston, MA (2009)Google Scholar
  22. 22.
    Grigor’yan, A., Masamune, J.: Parabolicity and stochastic completeness of manifolds in terms of the Green formula. J. Math. Pures Appl. 100(5), 607–632 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Haeseler, S., Keller, M., Lenz, D., Masamune, J., Schmidt, M.: Global properties of Dirichlet forms in terms of Green’s formula (2016) (preprint)Google Scholar
  24. 24.
    Hironaka, H.: Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II. Ann. Math. 79(2), 109–203 (1964)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Hunsicker, E., Mazzeo, R.: Harmonic forms on manifolds with edges. Int. Math. Res. Not. 2005(52), 3229–3272 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Li, P., Tian, G.: On the heat kernel of the Bergmann metric on algebraic varieties. J. Am. Math. Soc. 8(4), 857–877 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Lyons, T.: Instability of the conservative property under quasi-isometries. J. Differ. Geom. 34, 483–489 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Mather, J.: Notes on topological stability. Bull. Am. Math. Soc. (N.S.) 49(4), 475–506 (2012)Google Scholar
  29. 29.
    Nagase, M.: \(L^2\)-cohomology and intersection homology of stratified spaces. Duke Math. J. 50, 329–368 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Pflaum, M.: Analytic and Geometric Study of Stratified Spaces. Lecture Notes in Mathematics, vol. 1768. Springer, New York (2001)zbMATHGoogle Scholar
  31. 31.
    Ruppenthal, J.: Parabolicity of the regular locus of complex varieties. Proc. Am. Math. Soc. 144(1), 225–233 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Sibony, N.: Quelques problèmes de prolongement de courants en analyse complexe. Duke Math. J. 52(1), 157–197 (1985)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Sjamaar, R.: \(L^2\)-Cohomology of Orbit Spaces. Topol. Appl. 45, 1–11 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Troyanov, M.: Parabolicity of manifolds. Sib. Adv. Math. 9(4), 125–150 (1999)MathSciNetzbMATHGoogle Scholar
  35. 35.
    Troyanov, M.: Solving the \(p\)-Laplacian on manifolds. Proc. Am. Math. Soc. 128(2), 541–545 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Troyanov, M., Vodop’yanov, S.: Liouville type theorems for mappings with bounded (co)-distortion. Ann. Inst. Fourier (Grenoble) 52(6), 1753–1784 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Verona, A.: Stratified mappings-structure and triangulability. Lecture Notes in Mathematics, vol. 1102. Springer, Berlin (1984)CrossRefzbMATHGoogle Scholar
  38. 38.
    Yoshikawa, K.-Y.: Degeneration of algebraic manifolds and the spectrum of Laplacian. Nagoya Math. J. 146, 83–129 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Youssin, B.: \(L^p\)-cohomology of cones and horns. J. Differ. Geom. 39(3), 559–603 (1994)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2016

Authors and Affiliations

  1. 1.Institut für MathematikHumboldt-Universität zu BerlinBerlinGermany

Personalised recommendations